Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 62, NWS La Crosse, WI

July 11, 20115 counties in Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 11, 2011, 2:50 AM CDT for 5 counties in Wisconsin. It was in force for 55 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2011, 2:50 AM CDT (07:50 UTC)
Expired
Jul 11, 2011, 3:45 AM CDT
In force
55 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Adams County, WI, Juneau County, WI, Monroe County, WI, Richland County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 73 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 3:05 AM CDTTSTM WND DMG6 Sse Necedah, WITREES DOWN IN GERMANTOWN TOWNSHIP AND AROUND NECEDAH
Jul 11, 3:25 AM CDTTSTM WND DMG4 S Brooks, WITREES DOWN IN JACKSON TOWNSHIP

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2011-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2402 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2011-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2402 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
653 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
1.3
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

871 
WUUS53 KARX 110750
SVRARX
WIC001-057-081-103-123-110845-
/O.NEW.KARX.SV.W.0062.110711T0750Z-110711T0845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
250 AM CDT MON JUL 11 2011

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ADAMS COUNTY IN CENTRAL WISCONSIN...
  JUNEAU COUNTY IN CENTRAL WISCONSIN...
  RICHLAND COUNTY IN SOUTHWEST WISCONSIN...
  EASTERN VERNON COUNTY IN SOUTHWEST WISCONSIN...
  EASTERN MONROE COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 345 AM CDT

* AT 247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ROUGHLY ALONG A LINE EXTENDING FROM BABCOCK TO
  ELROY TO VIROQUA...MOVING EAST AT 45 MPH. THESE STORMS CAN PRODUCE
  DAMAGING WINDS IN EXCESS OF 60 MPH.  

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  NEW LISBON AND NECEDAH AROUND 255 AM...
  HILLSBORO AND NEW ROME AROUND 300 AM...
  MAUSTON AND WONEWOC AROUND 305 AM...
  RICHLAND CENTER AND FRIENDSHIP AROUND 315 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 4363 9030 4356 9030 4355 9018 4323 9019
      4340 9067 4342 9067 4342 9073 4347 9088
      4388 9050 4426 9026 4424 8959 4364 8960
TIME...MOT...LOC 0750Z 291DEG 37KT 4420 9007 4375 9035
          4346 9073
WIND...HAIL 60MPH <.50IN

$$

JW
5 follow-up statements
788 
WWUS53 KARX 110804
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
304 AM CDT MON JUL 11 2011

WIC001-057-081-103-123-110845-
/O.CON.KARX.SV.W.0062.000000T0000Z-110711T0845Z/
ADAMS WI-JUNEAU WI-MONROE WI-VERNON WI-RICHLAND WI-
304 AM CDT MON JUL 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RICHLAND...
EASTERN VERNON...EASTERN MONROE...JUNEAU AND ADAMS COUNTIES UNTIL 345
AM CDT...

AT 301 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM NEW ROME TO
MAUSTON TO 11 MILES SOUTH OF LA FARGE...MOVING EAST AT 45 MPH. THESE
STORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  RICHLAND CENTER AND FRIENDSHIP AROUND 315 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

LIGHTNING AND FALLING TREES CAN KILL. CAMPING VEHICLES AND TENTS ARE
NOT SAFE DURING THUNDERSTORMS. MOVE TO A PRE-DESIGNATED SHELTER IF
AVAILABLE. IF NO STRONG SHELTER IS AVAILABLE...SEEK SHELTER IN A
DEPRESSION OR RAVINE...BUT AVOID STREAM BEDS AND DRY WASHES. ASSUME
THE LIGHTNING POSITION BY MINIMIZING YOUR HEIGHT AND CONTACT WITH THE
GROUND. CROUCH LOW AND WRAP YOUR ARMS AROUND YOUR LEGS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM MONDAY
MORNING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WEST
CENTRAL WISCONSIN.

&&

LAT...LON 4363 9030 4356 9030 4355 9018 4323 9019
      4340 9067 4342 9067 4342 9073 4347 9088
      4388 9050 4426 9026 4424 8959 4364 8960
TIME...MOT...LOC 0803Z 291DEG 37KT 4415 8989 4370 9018
          4341 9056
WIND...HAIL 60MPH <.50IN

$$

HALBACH
711 
WWUS53 KARX 110805
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
305 AM CDT MON JUL 11 2011

WIC001-057-081-103-123-110845-
/O.CON.KARX.SV.W.0062.000000T0000Z-110711T0845Z/
ADAMS WI-JUNEAU WI-MONROE WI-VERNON WI-RICHLAND WI-
305 AM CDT MON JUL 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RICHLAND...
EASTERN VERNON...SOUTHEASTERN MONROE...JUNEAU AND ADAMS COUNTIES
UNTIL 345 AM CDT...

AT 301 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM NEW ROME TO
WONEWOC TO 11 MILES SOUTH OF LA FARGE...MOVING EAST AT 45 MPH. THESE
STORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  RICHLAND CENTER AND FRIENDSHIP AROUND 315 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

LIGHTNING AND FALLING TREES CAN KILL. CAMPING VEHICLES AND TENTS ARE
NOT SAFE DURING THUNDERSTORMS. MOVE TO A PRE-DESIGNATED SHELTER IF
AVAILABLE. IF NO STRONG SHELTER IS AVAILABLE...SEEK SHELTER IN A
DEPRESSION OR RAVINE...BUT AVOID STREAM BEDS AND DRY WASHES. ASSUME
THE LIGHTNING POSITION BY MINIMIZING YOUR HEIGHT AND CONTACT WITH THE
GROUND. CROUCH LOW AND WRAP YOUR ARMS AROUND YOUR LEGS.

&&

LAT...LON 4364 8960 4363 9030 4363 9031 4356 9030
      4355 9018 4324 9019 4340 9067 4342 9067
      4342 9073 4349 9080 4423 9011 4424 8960
TIME...MOT...LOC 0805Z 291DEG 37KT 4414 8986 4369 9015
          4340 9054
WIND...HAIL 60MPH <.50IN

$$

JW
191 
WWUS53 KARX 110819
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
319 AM CDT MON JUL 11 2011

WIC081-110827-
/O.CAN.KARX.SV.W.0062.000000T0000Z-110711T0845Z/
MONROE WI-
319 AM CDT MON JUL 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONROE COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY
MORNING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WEST
CENTRAL WISCONSIN.

LAT...LON 4365 8960 4364 9030 4363 9030 4363 9031
      4356 9030 4355 9018 4325 9019 4341 9062
      4376 9028 4402 9012 4423 8995 4424 8960
TIME...MOT...LOC 0817Z 291DEG 37KT 4409 8970 4365 8999
          4336 9038

$$

WIC001-057-103-123-110845-
/O.CON.KARX.SV.W.0062.000000T0000Z-110711T0845Z/
ADAMS WI-JUNEAU WI-VERNON WI-RICHLAND WI-
319 AM CDT MON JUL 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
RICHLAND...NORTHEASTERN VERNON...SOUTHEASTERN JUNEAU AND ADAMS
COUNTIES UNTIL 345 AM CDT...

AT 315 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM 10 MILES
NORTHEAST OF FRIENDSHIP TO REEDSBURG TO RICHLAND CENTER...MOVING EAST
AT 45 MPH. THESE STORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH.

* LOCATIONS IMPACTED INCLUDE...
  ADAMS...
  MAUSTON...
  BUNKER HILL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

LIGHTNING AND FALLING TREES CAN KILL. CAMPING VEHICLES AND TENTS ARE
NOT SAFE DURING THUNDERSTORMS. MOVE TO A PRE-DESIGNATED SHELTER IF
AVAILABLE. IF NO STRONG SHELTER IS AVAILABLE...SEEK SHELTER IN A
DEPRESSION OR RAVINE...BUT AVOID STREAM BEDS AND DRY WASHES. ASSUME
THE LIGHTNING POSITION BY MINIMIZING YOUR HEIGHT AND CONTACT WITH THE
GROUND. CROUCH LOW AND WRAP YOUR ARMS AROUND YOUR LEGS.

&&

LAT...LON 4365 8960 4364 9030 4363 9030 4363 9031
      4356 9030 4355 9018 4325 9019 4341 9062
      4376 9028 4402 9012 4423 8995 4424 8960
TIME...MOT...LOC 0817Z 291DEG 37KT 4409 8970 4365 8999
          4336 9038
WIND...HAIL 60MPH <.50IN

$$

JW
771 
WWUS53 KARX 110836
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
336 AM CDT MON JUL 11 2011

WIC103-123-110846-
/O.CAN.KARX.SV.W.0062.000000T0000Z-110711T0845Z/
VERNON WI-RICHLAND WI-
336 AM CDT MON JUL 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN RICHLAND AND
NORTHEASTERN VERNON COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT 
MONDAY MORNING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND 
SOUTHWEST WISCONSIN.

LAT...LON 4371 8999 4393 8982 4417 8966 4424 8960
      4365 8960 4364 9002
TIME...MOT...LOC 0836Z 291DEG 37KT 4402 8945 4365 8973

$$

WIC001-057-110845-
/O.CON.KARX.SV.W.0062.000000T0000Z-110711T0845Z/
ADAMS WI-JUNEAU WI-
336 AM CDT MON JUL 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
JUNEAU AND SOUTHEASTERN ADAMS COUNTIES UNTIL 345 AM CDT...

AT 333 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM 10 MILES NORTH
OF WESTFIELD TO WISCONSIN DELLS...MOVING EAST AT 45 MPH. THESE STORMS
CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 4371 8999 4393 8982 4417 8966 4424 8960
      4365 8960 4364 9002
TIME...MOT...LOC 0836Z 291DEG 37KT 4402 8945 4365 8973
WIND...HAIL 60MPH <.50IN

$$

JW
486 
WWUS53 KARX 110847
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
347 AM CDT MON JUL 11 2011

WIC001-057-110856-
/O.EXP.KARX.SV.W.0062.000000T0000Z-110711T0845Z/
ADAMS WI-JUNEAU WI-
347 AM CDT MON JUL 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JUNEAU AND
SOUTHEASTERN ADAMS COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT 
MONDAY MORNING FOR NORTHEASTERN IOWA...SOUTHEAST MINNESOTA AND 
SOUTHWEST WISCONSIN.

LAT...LON 4371 8999 4393 8982 4417 8966 4424 8960
      4365 8960 4364 9002
TIME...MOT...LOC 0836Z 291DEG 37KT 4402 8945 4365 8973

$$

JW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 9:24 PM CDT, 5 hours 26 minutes earlier.

Area forecast discussion, Jul 10, 9:24 PM CDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
924 PM CDT SUN JUL 10 2011

.UPDATED...

LINE OF SEVERE CONVECTION CURRENTLY TRACKING THROUGH CENTRAL
MINNESOTA. AT THE CURRENT TIME...DISTANCE/SPEED TOOL INDICATES THIS
LINE APPROACHING THE FAR WESTERN COUNTIES BETWEEN 11 PM AND
MIDNIGHT. THIS LINE HAS BEEN PRODUCING DAMAGING WIND GUSTS ALONG
WITH ISOLATED TORNADOES AS FAVORABLE SOUTHEAST WINDS FEEDING INTO THE
LINE. THE 00Z KMPX SOUNDING SHOWED NEARLY 1700 J/KG OF MIXED LAYER
CAPE ALONG WITH 45 KNOTS OF DEEP SHEAR SHEAR. THE SOUNDING ALSO SHOWS
A RELATIVELY DRY 850MB-500MB LAYER. 00Z RUC SHOWING MODEST MOISTURE
TRANSPORT INTO THE LINE. VARIOUS MESO-MODELS CONTINUE TO SHOW
CONVECTION TO TRACK THROUGH THE FORECAST AREA OVERNIGHT. ALTHOUGH
THE 23Z HRRR SHOWS THE LINE COMING THROUGH THE FORECAST AREA...IT HAS
IT ON A WEAKENING TREND. STILL EXPECT IT TO PACK A PUNCH AS IT
SWEEPS THROUGH THE AREA OVERNIGHT WITH THE MAIN THREAT FOR THE
FORECAST AREA BEING MAINLY WIND AND POSSIBLY HAIL. IF STORMS CONTINUE
THEIR CURRENT INTENSITY WOULD NOT BE SURPRISED TO SEE A WATCH IN THE
NEXT SEVERAL HOURS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

RABERDING
Hazardous weather outlook, Jul 10, 1:59 PM CDT, 12 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
159 PM CDT SUN JUL 10 2011

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-111200-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
159 PM CDT SUN JUL 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO NORTHEAST SOUTH DAKOTA AND
SOUTHEAST NORTH DAKOTA BY EARLY THIS EVENING. THESE THUNDERSTORMS
ARE THEN EXPECTED TO ORGANIZE INTO A LINE AND MOVE EAST AND
SOUTHEAST ACROSS MINNESOTA AND WISCONSIN TONIGHT...REACHING THE
AREA DURING THE LATER EVENING AND OVERNIGHT HOURS. SOME OF THESE
STORMS MAY BE STRONG TO SEVERE. DAMAGING WINDS...HEAVY DOWNPOURS AND
FREQUENT LIGHTENING ARE EXPECTED TO BE THE MAIN THREATS. THE MAIN
THREAT TIME APPEARS TO BE BETWEEN 9 PM AND 4 AM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE EXPECTED MONDAY AS A COLD FRONT MOVES
SOUTH ACROSS THE AREA. THERE IS A CONTINUED POTENTIAL FOR SEVERE
STORMS...MAINLY SOUTH OF INTERSTATE 90. DAMAGING WINDS AND HEAVY RAIN
WOULD BE THE MAIN THREATS.

ALSO...PLAN ON HEAT INDICES OF 95 TO 100 MAINLY SOUTH OF INTERSTATE
90 ON MONDAY.

PERIODIC THUNDERSTORM CHANCES CONTINUE TUESDAY THROUGH SATURDAY...
WITH A BREAK LIKELY WEDNESDAY INTO WEDNESDAY NIGHT. THERE MAY BE A
RISK OF SEVERE WEATHER WITH A FEW OF THE STORMS THURSDAY AFTERNOON
AND EVENING AS A WARM FRONT LIFTS NORTH ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...ROUGHLY BETWEEN THE HOURS
OF 9 PM AND 4 AM. SPOTTER ACTIVATION MAY BE NEEDED AGAIN MONDAY
AFTERNOON...MAINLY SOUTH OF INTERSTATE 90.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

RRS/AJ

In the hours before

Special weather statement, Jul 11, 1:30 AM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
130 AM CDT MON JUL 11 2011

MNZ088-WIZ017-029-032>034-110730-
BUFFALO-CLARK-JACKSON-TAYLOR-TREMPEALEAU-WINONA-
130 AM CDT MON JUL 11 2011

AT 127 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM
CHELSEA WISCONSIN TO NEAR WINONA MINNESOTA...MOVING EAST AT 35 TO 40
MPH.

WIND GUSTS OF 40 TO 50 MPH MAY ACCOMPANY THESE STRONG THUNDERSTORMS.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
TREMPEALEAU...GALESVILLE...WESTBORO...OWEN...CHELSEA...MEDFORD...RIB
LAKE AND GREENWOOD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM MONDAY
MORNING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WEST
CENTRAL WISCONSIN.

RABERDING
Special weather statement, Jul 11, 1:52 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
152 AM CDT MON JUL 11 2011

IAZ010-011-019-MNZ079-088-095-096-WIZ017-029-032>034-041>044-053>055-
110845-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CRAWFORD-FILLMORE-HOUSTON-
JACKSON-JUNEAU-LA
CROSSE-MONROE-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-WABASHA-WINNESHIEK-
WINONA-
152 AM CDT MON JUL 11 2011

AT 152 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM THE
TAYLOR COUNTY AIRPORT TO NEAR LA CROSSE...TO DECORAH IOWA...MOVING
SOUTHEAST AT 35 TO 40 MPH MPH.

WIND GUSTS OF 40 TO 50 MPH MAY ACCOMPANY THESE STRONG THUNDERSTORMS.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
DECORAH...LA CRESCENT...LA CROSSE...OSSIAN...BROWNSVILLE...STODDARD
AND MILLSTON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM MONDAY
MORNING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND PORTIONS
OF WEST CENTRAL WISCONSIN.

RABERDING
Special weather statement, Jul 11, 2:25 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
225 AM CDT MON JUL 11 2011

IAZ008-018-MNZ094-110830-
FLOYD-MITCHELL-MOWER-
225 AM CDT MON JUL 11 2011

...STRONG THUNDERSTORMS EXPECTED TO MOVE BACK INTO THE AREA...

STRONG TO SEVERE THUNDERSTORMS MOVING ALONG THE IOWA MINNESOTA
BORDER WILL MOVE INTO THE AREA BETWEEN 3 AM AND 330 AM THIS MORNING.
THESE STORMS WILL HAVE THE POTENTIAL FOR WIND GUSTS IN EXCESS OF 60
MPH. IF THEY MAINTAIN THEIR STRENGTH WARNINGS MAY BECOME NECESSARY
AS THEY APPROACH THE AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM MONDAY
MORNING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WEST
CENTRAL WISCONSIN.

RABERDING
Local storm report, Jul 11, 2:33 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
233 AM CDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 AM     TSTM WND GST     8 E LOYAL               44.74N 90.33W
07/11/2011  E50 MPH          CLARK              WI   TRAINED SPOTTER

0154 AM     TSTM WND GST     ONALASKA                43.89N 91.22W
07/11/2011  E50 MPH          LA CROSSE          WI   TRAINED SPOTTER

            SMALL BRANCHES BLOWN DOWN.

&&

04
Local storm report, Jul 11, 2:38 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
238 AM CDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 AM     TSTM WND GST     TOMAH                   43.99N 90.50W
07/11/2011  E50 MPH          MONROE             WI   LAW ENFORCEMENT

&&

04
Local storm report, Jul 11, 2:45 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
245 AM CDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 AM     TSTM WND DMG     LEON                    43.88N 90.83W
07/11/2011                   MONROE             WI   LAW ENFORCEMENT

            18 INCH DIAMETER TREES BLOWN DOWN.

&&

04

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 12:23 AM CDTSevere Thunderstorm WarningARXBuffalo37 min
Jul 11, 5:38 AM CDTSevere Thunderstorm WarningARXGrant58 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.